医師の一分

アクセスカウンタ

zoom RSS 抗てんかん薬を服用する高齢者は骨折のリスクが高い

<<   作成日時 : 2011/01/13 20:06   >>

なるほど(納得、参考になった、ヘー) ブログ気持玉 1 / トラックバック 0 / コメント 0

 新たなカナダの研究によると、抗てんかん薬を服用する高齢者は手首・股関節・脊椎の骨折のリスクが高いという。
 よく使われる15の薬剤のうち1つを除いて骨折のリスクが25%〜約200%高くなる。一般に50歳以上の女性の1/3、男性の1/5は骨が薄くなり骨粗鬆症となる。高齢者が抗てんかん薬を服用する場合は骨の健康を保つ努力が必要となる。喫煙中止、飲酒減量、運動、カルシウムとビタミンDの摂取など。
 カルバマゼピン(Tegretol)、クロナゼパム(Klonopin)、gabapentin(Neurontin)、フェノバルビタール(ルミナール)、フェニトイン(ダイランチン)、およびバルプロ酸(Depakote)を含む抗てんかん薬服用者(50歳以上)のうち、フェニトインとカルバマゼピンの服用者の骨折リスクが最も高く、唯一バルプロ酸がリスク増加と関連しなかった。
 抗てんかん薬が、カルシウムとビタミンDの吸収に影響している可能性がある。

-----------------------------------------------------
Epilepsy drugs linked to more broken bones
http://www.reuters.com/article/idUSTRE70B7LU20110112

By Lynne Peeples

NEW YORK | Wed Jan 12, 2011 5:30pm EST

NEW YORK (Reuters Health) - Older adults on certain epilepsy drugs have an increased risk of breaking their wrist, hip or spine, according to a new Canadian study.

The drugs have been suspected of weakening bones for years, researchers say, but whether individual medications are different hadn't been clear.

The Canadian team found patients on all but one of 15 common epilepsy drugs studied had higher odds of breaking a bone, with increases ranging from 25 percent to nearly 200 percent higher than people not taking the drugs.

While the study didn't give absolute risks, in general about a third of women and a fifth of men over 50 suffer fractures related to bone thinning, or osteoporosis, according to the International Osteoporosis Foundation.

Lead researcher Dr. Nathalie Jette, of the University of Calgary in Alberta, advised that older adults on epilepsy medicine try to boost their bone health.

For instance, she said, they could stop smoking, cut back on drinking, exercise more and take calcium and vitamin D supplements.

Still, the researchers caution that they can't be sure exactly why people taking the drugs have weaker bones.

"This study does not confirm that anti-epileptic drugs cause fracture," Jette told Reuters Health in an e-mail.

The study is based on more than 15,000 adults aged 50 and older, who had broken their wrist, hip or spine, and more than 47,000 control subjects without fractures.

Between 2 percent and 5 percent of those people took epilepsy drugs, including carbamazepine (Tegretol), clonazepam (Klonopin), gabapentin (Neurontin), phenobarbital (Luminal), phenytoin (Dilantin) and valproic acid (Depakote).

The chances of breaking a bone were greatest for patients on phenytoin and carbamazepine, while valproic acid was the only drug not linked to an increased risk, report the researchers in the Archives of Neurology.

These differences held after taking into account other factors such as income, the use of home care and other medical conditions including diabetes. The average fracture risks were highest among patients taking more than one of the drugs.

How anti-epileptic drugs would make older bones more brittle is unclear. The researchers say it's possible they could influence the body's use of vitamin D or the absorption of calcium.

SOURCE: bit.ly/fxSI93 Archives of Neurology, January 2011.

-----------------------------------------------------
画像Association of Antiepileptic Drugs With Nontraumatic Fractures

A Population-Based Analysis

Nathalie Jette', MD, MSc; Lisa M. Lix, PhD; Colleen J. Metge, PhD; Heather J. Prior, MSc; Jane McChesney, BN; William D. Leslie, MD

Arch Neurol. 2011;68(1):107-112. doi:10.1001/archneurol.2010.341

Objective To explore the relationship between antiepileptic drug (AED) use and nontraumatic fractures in those aged 50 years and older.

Design Retrospective matched cohort study.

Participants A total of 15 792 persons, identified through the Population Health Research Data Repository from Manitoba, Canada, with nontraumatic fractures of the wrist, hip, and vertebra occurring between 1996 and 2004. Each patient was matched for age, sex, ethnicity, and comorbidity with up to 3 controls (n = 47 289).

Interventions Prior AED use (carbamazepine, clonazepam, ethosuximide, felbamate, gabapentin, lamotrigine, levetiracetam, oxcarbazepine, phenobarbital, phenytoin, pregabalin, primidone, topiramate, valproic acid, and vigabatrin) was determined from pharmacy data in the repository. Odds ratios (OR) for fracture from AED exposure were adjusted for sociodemographic and comorbidity factors known to affect fracture risk.

Results A significant increase in fracture risk was found for most of the AEDs being investigated (carbamazepine, clonazepam, gabapentin, phenobarbital, and phenytoin). The adjusted ORs ranged from 1.24 (95% confidence interval [CI], 1.05-1.47) for clonazepam to 1.91 (95% CI, 1.58-2.30) for phenytoin. The only AED not associated with increased fracture risk was valproic acid (adjusted OR, 1.10; 95% CI, 0.70-1.72).

Conclusions Most AEDs were associated with an increased risk of nontraumatic fractures in individuals aged 50 years or older. Further studies are warranted to assess the risk of nontraumatic fractures with the newer AEDs and to determine the efficacy of osteoprotective medications in this population.


Author Affiliations: Department of Clinical Neurosciences, University of Calgary, Foothills Hospital, Calgary, Alberta, Canada (Dr Jette' and Ms McChesney); School of Public Health, University of Saskatchewan, Saskatoon, Saskatchewan, Canada (Dr Lix); and Manitoba Centre for Health Policy (Dr Metge and Ms Prior), Faculty of Pharmacy (Dr Metge), and Department of Medicine (Dr Leslie), University of Manitoba, Winnipeg, Manitoba, Canada.


テーマ

関連テーマ 一覧


月別リンク

ブログ気持玉

クリックして気持ちを伝えよう!
ログインしてクリックすれば、自分のブログへのリンクが付きます。
→ログインへ
気持玉数 : 1
なるほど(納得、参考になった、ヘー)

トラックバック(0件)

タイトル (本文) ブログ名/日時

トラックバック用URL help


自分のブログにトラックバック記事作成(会員用) help

タイトル
本 文

コメント(0件)

内 容 ニックネーム/日時

コメントする help

ニックネーム
本 文
抗てんかん薬を服用する高齢者は骨折のリスクが高い 医師の一分/BIGLOBEウェブリブログ
文字サイズ:       閉じる